| Model Number |
RETRACTABLE CANNULATED KNIFE, STRAIGHT |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a surgery after removing the red part and sliding the black part forward in order to slide the knife out, the black part came loose and fell off.The surgeon then tried again with another device with the same batch from the same box and the same thing happened again.The surgeon then used a shaverblade (ar-6420cex) to complete the procedure.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the black button was broken.Functional testing was not performed due to the damage to the device.The cause of this failure is a manufacturing issue, when the black button did not slide freely when button was depressed and pushed forward.